Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Is swelling in vein on the side of my wrist caused due to singulair?

User rating for this question
Answered by

Practicing since : 2008
Answered : 2609 Questions
The small vein on the side of my wrist where you check your pulse is puffy and hard. Its on my right wrist and other than itching it, there was no trauma. I just took my first dose of singulair, should I be worried im having an allergic reaction?
Posted Mon, 10 Feb 2014 in Skin Hair and Nails
Answered by Dr. Geetika Paul 1 hour later
Brief Answer: Pictures and more details required Detailed Answer: HI I understand your concern regarding your skin problem and I hope I am able to help you in the same. Now from the description, it looks like you have developed a localized allergic reaction. But I would like to know if there is any change in the overlying skin also. If there is any redness or there is any lesion in the skin overlying the vein, then please click a close up picture of the same and upload it here on this page. You can also mail it at YYYY@YYYY with heading as ref to Dr Geetika Paul. If the skin over it is normal looking, then please tell if the lesion is only over one area or is any other area of the body is also involved. Is there any prior trauma to the area? Any associated pain? Any similar lesions in the past? Also since when are you having this problem? I am sure I will be able to help you more once you provide me the pictures and the above details. Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Is swelling in vein on the side of my wrist caused due to singulair? 0 minute later
no trauma, no lesions. I was watching a movie and started itching n realized I had a bump. slight pain if press on it but itching has subsided. no similar lesions, it started about 2 hours ago. I did start a new medicine at 7 pm. I believe it was the singulair that has caused it.. should I take some benadryl ? I have also developed a headache shortly after that first dose so I might not be responding to it well.
Answered by Dr. Geetika Paul 16 minutes later
Brief Answer: Allergic reaction skin Detailed Answer: HI again The lesion that you have developed seems to be part of an allergic tendency that you have developed. Now in such a case, it is essential to find out the cause of the same. You need to see which new drug you have taken in the last few hours. If possible, you can try to avoid taking it in future. Sometimes even intake of some outside food with added colors or preservative can cause such a skin allergy. Also, you have already taken a dose of anti allergy drug. The lesion should subside in sometime . If however, it does not completel subside or if there is spread of the allergic reaction to rest of the body, then you might need to take antihistamines regularly two to three days . It is essential as any drug that we take, tends to stay in our body for sometime before complete elimination from the body. Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Is swelling in vein on the side of my wrist caused due to singulair? 0 minute later
not sure if my response went through
Answered by Dr. Geetika Paul 10 minutes later
Brief Answer: Allergic skin Detailed Answer: Hi again You seem to have developed an allergic reaction even to the intake of the drug that you took. You should take Care to avoid using it in future also. You can take a different class anti allergy drugs for the time being. Yes benadryl would be appropriate for you. Take it regularly for atleast two days and then depending upon the response, you might continue it or discontinue it. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor